MAUDE Adverse Event Report: AESCULAP AG AS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

AESCULAP AG AS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Model Number NX060Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
 
Event or Problem Description
An outside law firm reported that a patient experienced issues following a left knee prosthesis that required subsequent medical intervention.According to the operative report dated (b)(6) 2021, the patient underwent a primary left total knee arthroplasty for tricompartmental degenerative joint disease (djd) with marked tibial torsion.The procedure was performed using aesculap components, which were cemented in place using palacos bone cement.The operative report indicates that the components were implanted with appropriate alignment and stability, and the patient was taken to recovery in good condition.No intraoperative complications were reported.According to a subsequent operative report dated (b)(6) 2023, the patient underwent left knee manipulation under anesthesia due to postoperative adhesive capsulitis.The procedure involved manipulation of the knee from full extension to approximately 125 degrees of flexion.No audible or palpable abnormalities were noted, and no structural changes to the knee were identified during the procedure.The patient tolerated the procedure well and was taken to recovery in good condition.No intraoperative complications were reported.
 
Event or Problem Description
An outside law firm reported that a patient experienced issues following a left knee prosthesis that required subsequent medical intervention.According to the operative report dated on (b)(6) 2021, the patient underwent a primary left total knee arthroplasty for tricompartmental degenerative joint disease (djd) with marked tibial torsion.The procedure was performed using aesculap components, which were cemented in place using palacos bone cement.The operative report indicates that the components were implanted with appropriate alignment and stability, and the patient was taken to recovery in good condition.No intraoperative complications were reported.According to a subsequent operative report dated on (b)(6) 2023, the patient underwent left knee manipulation under anesthesia due to postoperative adhesive capsulitis.The procedure involved manipulation of the knee from full extension to approximately 125 degrees of flexion.No audible or palpable abnormalities were noted, and no structural changes to the knee were identified during the procedure.The patient tolerated the procedure well and was taken to recovery in good condition.No intraoperative complications were reported.Subsequently, the left total knee arthroplasty failed due to loosening of the implanted components.On (b)(6) 2025, the patient underwent revision left total knee arthroplasty for a failed loose left total knee.During surgery, the surgeon documented that the femoral component was loose and could be removed easily.The cement remained attached to the bone while the femoral component demonstrated very limited cement attachment.The tibial component was also easily removed.Significant synovitis and joint fluid were present.No significant bone loss was noted.Revision of both components was performed using implants from another manufacturer.The patella was retained.No intraoperative complications were reported.The patient was taken to recovery in good condition.This report is filed under ais reference (b)(4).

Brand Name
AS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key24639440
Report Number3005673311-2026-00035
Device Sequence Number21311937
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Reporter Type Voluntary
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
Report Date (Section F) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX060Z
Device Catalogue NumberNX060Z
Device Lot Number52658320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/03/2026
Device Age68 MO
Event Location Hospital
Date Report to Manufacturer03/03/2026
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date09/11/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA03/19/2026